MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Codes Break (1069); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: occupation: lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified "pedal case" involving tibial lesions, an approach hydro st microwire wire guide separated and frayed.Pedal access was reportedly difficult, requiring multiple access kits.The vessels were extremely calcified, and resistance was encountered with multiple products during the case, including the complaint device.The wire guide, which was not altered prior to use, was advanced towards the tibial peroneal trunk, and a cook pta balloon was advanced over the wire.After inflating the balloon, the physician attempted to advance the wire while the balloon was still inflated.The physician attempted to remove the wire after deflating the balloon; however, the wire became stuck in the balloon catheter and subsequently frayed and separated.The physician was able to remove the wire, but a piece of the wire remained inside the balloon catheter.The physician cut the balloon catheter and was able to remove the catheter and wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Upon return and initial evaluation of the device on 26aug2022, the wire was not separated, but was unraveled/stretched/elongated.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6- annex a, b5 b5: upon return and evaluation of the complaint device, the wire was elongated and stretched near the distal end.The tip also appeared to be missing from the wire.Summary of event: as reported, during an unspecified "pedal case" involving tibial lesions, an approach hydro st microwire wire guide separated and frayed.Pedal access was reportedly difficult, requiring multiple access kits.The vessels were extremely calcified, and resistance was encountered with multiple products during the case, including the complaint device.The wire guide, which was not altered prior to use, was advanced towards the tibial peroneal trunk, and a cook pta balloon was advanced over the wire.After inflating the balloon, the physician attempted to advance the wire while the balloon was still inflated.The physician attempted to remove the wire after deflating the balloon; however, the wire became stuck in the balloon catheter and subsequently frayed and separated.The physician was able to remove the wire, but a piece of the wire remained inside the balloon catheter.The physician cut the balloon catheter and was able to remove the catheter and wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was elongated and stretched near the distal end.The tip appeared to be missing from the wire.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns that forceful angulation of the device should be avoided and states ¿the wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.Note: torqueing against resistance may cause vessel trauma or wire guide damage which may lead to device fracture.¿ the ifu instructs ¿if resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve the resistance.Advancement and withdrawal of the wire guide should be performed slowly and carefully.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s severely calcified anatomy likely contributed to this event, as resistance was encountered during manipulation of multiple products during the procedure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15287147
Report Number1820334-2022-01396
Device Sequence Number2393071
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240227(10)14805696
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2024
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number14805696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer08/26/2022
11/11/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date10/13/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCUSTICK.; COOK 401 PEDAL ACCESS KIT.; PTA3-14-90-1.5-2.; VSI STIFFENED MPIS.
Patient SexMale